Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lyapunov characteristic exponents are nonnegative


Author: Feliks Przytycki
Journal: Proc. Amer. Math. Soc. 119 (1993), 309-317
MSC: Primary 58F23; Secondary 30D05
MathSciNet review: 1186141
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, for an arbitrary rational map $ f$ on the Riemann sphere and an arbitrary probability invariant measure on the Julia set, Lyapunov characteristic exponents are nonnegative a.e. In particular $ \log \vert f'\vert$ is integrable. An analogous theorem is proved for smooth maps of an interval with all critical points being nonflat.

This allows us to fill a gap in the proof of Denker and Urbański's theorem that there exists a probability conformal measure on the Julia set with exponent equal to the supremum of the Hausdorff dimensions of probability invariant measures with positive entropy.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F23, 30D05

Retrieve articles in all journals with MSC: 58F23, 30D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1186141-9
PII: S 0002-9939(1993)1186141-9
Article copyright: © Copyright 1993 American Mathematical Society